Alert archive / New York / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 157, NWS Albany, NY

August 19, 2011Saratoga County, Warren County, New York

NWS Albany, NY issued this severe thunderstorm warning at Aug 19, 2011, 1:09 PM EDT for Saratoga County, Warren County, New York. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 19, 2011, 1:09 PM EDT (17:09 UTC)
Expired
Aug 19, 2011, 2:15 PM EDT
In force
66 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

Counties Saratoga County, NY, Warren County, NY

The radar

The Albany radar (KENX), 103 km from the middle of the area, began a volume at 17:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 5.2 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2011-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 205 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2011-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
205 J/kg
Mixed-layer CIN
-129 J/kg
Mixed-layer LCL
940 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

721 
WUUS51 KALY 191709
SVRALY
NYC091-113-191815-
/O.NEW.KALY.SV.W.0157.110819T1709Z-110819T1815Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
109 PM EDT FRI AUG 19 2011

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN WARREN COUNTY IN EAST CENTRAL NEW YORK...
  NORTHWESTERN SARATOGA COUNTY IN EAST CENTRAL NEW YORK...

* UNTIL 215 PM EDT

* AT 103 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  NORTHWEST OF DAY CENTER...OR 19 MILES SOUTHWEST OF WARRENSBURG...
  AND MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   LAKE LUZERNE CAMPGROUND BY 145 PM EDT...
   WARRENSBURG BY 205 PM EDT...
   LAKE GEORGE VILLAGE BY 210 PM EDT...
   BOLTON LANDING BY 215 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND
EASTERN NEW YORK.

&&

LAT...LON 4357 7360 4352 7362 4351 7364 4338 7361
      4326 7414 4345 7418 4365 7365
TIME...MOT...LOC 1709Z 248DEG 16KT 4338 7408

$$

TAW
1 follow-up statement
252 
WWUS51 KALY 191750
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
150 PM EDT FRI AUG 19 2011

NYC091-113-191815-
/O.CON.KALY.SV.W.0157.000000T0000Z-110819T1815Z/
WARREN NY-SARATOGA NY-
150 PM EDT FRI AUG 19 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT
FOR NORTH CENTRAL SARATOGA AND CENTRAL WARREN COUNTIES...

AT 145 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR STONY CREEK STATION...OR 7 MILES SOUTHWEST OF
WARRENSBURG...MOVING EAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  THURMAN STATION AND ATHOL BY 155 PM EDT...
  BIG HOLLOW BY 200 PM EDT...
  WARRENSBURG BY 205 PM EDT...
  LAKE GEORGE VILLAGE...LAKE GEORGE AND CROSBYSIDE BY 210 PM EDT...
  DIAMOND POINT BY 215 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND
EASTERN NEW YORK.

&&

LAT...LON 4360 7362 4357 7360 4352 7362 4351 7364
      4338 7362 4337 7364 4332 7386 4348 7392
TIME...MOT...LOC 1749Z 248DEG 16KT 4345 7385

$$
TAW/VTK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 10:22 AM EDT, 2 hours 47 minutes earlier.

Area forecast discussion, Aug 19, 10:22 AM EDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
1022 AM EDT FRI AUG 19 2011

.SYNOPSIS...
A WEAK COLD FRONT WILL BRING THE CHANCE FOR SHOWERS AND
THUNDERSTORMS TODAY INTO EARLY THIS EVENING.  OUTSIDE OF AN ISOLATED
SHOWER OR THUNDERSTORM SATURDAY...SEASONABLE WEATHER IS EXPECTED AS
A NARROW RIDGE OF HIGH PRESSURE MOVES ACROSS THE REGION.  A STRONGER
COLD FRONT IS EXPECTED ON SUNDAY WITH ANOTHER ROUND OF SHOWERS AND
THUNDERSTORMS.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 10 AM EDT...WE HAVE UPDATED THE FORECAST TO REMOVE THE FOG/STRATUS
THIS MORNING FROM THE GRIDS...AS IT CONTINUES TO RAPIDLY DISSIPATE
IN AND AROUND THE HUDSON RIVER VALLEY.

SPC HAS PLACED THE SOUTHERN 6 COUNTIES IN OUR FORECAST AREA IN A
SLIGHT RISK. THESE LOCATIONS HAD THE LION SHARE OF THE
THUNDERSTORMS YESTERDAY TOO. THE 0-6 KM BULK SHEAR STILL LOOKS
VERY WEAK AT 10-15 KTS. A WEAK COLD FRONT CONTINUES TO APPROACH
FROM THE W-CNTRL NY. A FEW CELLS HAVE POPPED UP OVER THE FINGER
LAKES REGION. A BETTER ORGANIZED CLUSTER OVER WRN PA. THE SBCAPES
SHOULD GET INTO THE 1000-2000 J/KG RANGE FROM THE CAPITAL REGION
SOUTH. THE 12Z KALB SOUNDING HAS A PWAT VALUE OF 1.21 INCHES...AND
H850-500 LAPSE RATE OF 6.8 C/KM. IF WE GET CLOSE THE MID 80S WE
COULD SEE INSTABILITY VALUES EXCEED 1500 J/KG. A DECENT AMOUNT OF
INSTABILITY WITH WEAK SHEAR INDICATES ONCE AGAIN SOME LOOSELY
ORGANIZED OR PULSE CONVECTION IS POSSIBLE...WITH SOME MARGINAL
SEVERE STORMS. WE ADDED GUSTY WINDS...HVY RAIN...AND SMALL HAIL TO
THE GRIDS FOR LOCATIONS SOUTH OF KALB. THE HWO HAS ALSO BEEN
UPDATED. THE SLOW MOVEMENT OF THE STORMS MAY PRODUCE SOME QUICK
1-2 INCH RAIN AMOUNTS. TEMPS LOOK GOOD AT THIS TIME.

PREVIOUS NEAR TERMS FOLLOWS...

AS OF 645 AM...PATCHY DENSE FOG HAS BEEN SEEN IN 11U-3.9U
IMAGERY...WEB CAMS AND SURFACE OBS.  THIS SEEMS TO BE MAINLY
CONFINED IN THE VALLEY LOCATIONS BUT ITS QUITE EXTENSIVE ACROSS THE
BERKS THIS EARLY MORNING.  THIS SHOULD QUICKLY DISSIPATE WITH A
RETURN TO MO-PTSUNNY CONDITIONS.  06Z GUIDANCE CONTINUES TO SUPPORT
EARLIER THINKING WITH CONVECTION DEVELOPING LATER THIS MORNING AND
INTO THE AFTERNOON.  MAIN THREAT SEEMS BE STILL ALONG AND SOUTH OF
I90.

PREV DISC...
500MB SHORT WAVE TROUGH AXIS WAS SLOWLY MIGRATING EAST TOWARD THE
CWFA PER THIS EARLY MORNINGS H2O VAPOR LOOP. A RATHER DIFFUSE
FRONTAL BOUNDARY /WEAK COLD FRONT/ WAS OVER THE EASTERN GREAT
LAKES REGION MOVING ALONG IN CONJUNCTION WITH THE UPPER LEVEL
FEATURES. PRECEDING THESE FEATURES WERE MODEST DEWPOINTS WITH THE
HIGHEST VALUES EAST OF I81 WITH LOW-MID 60S. IR SATELLITE IMAGERY
REVEALS MOCLR SKIES ACROSS THE REGION WITH JUST SOME POCKETS OF
EITHER AC AND/OR ACCAS. THIS WILL BE THE KEY TO HOW MUCH INSOLATION
OCCURS TODAY FOR RESULTANT INSTABILITY. NAM/RUC/HRRR SUGGEST WE
WILL ACHIEVE SBCAPES CLOSE TO 2K J/KG WITH MODEST CAPE DENSITY AND
MID LEVEL LAPSE RATES AOA 6.5 C/KM. LIKE YESTERDAY...IT SEEMS THE
HIGHER CHANCE FOR CONVECTION WILL BE NEAR AND SOUTH OF
ALBANY...AND THIS TOO IS SUGGESTED BY THE 4KM SPC WRF REFLECTIVITY
AND THE HRRR EXPERIMENTAL REFLECTIVITY. SEVERE POTENTIAL LOOKS
MARGINAL AS WELL WITH SHEAR PROFILES LESS THAN 20 KTS.
HOWEVER...WITH PWATS FORECAST TO CLIMB TOWARD 1.3-1.5" AND THE
AFOREMENTIONED LIGHT WIND FIELDS...COULD NOT RULE OUT A WET
MICROBURST AS PRECIP LOADED COLUMNS COLLAPSE. WE ARE NOT
HIGHLIGHTED PER SPC OUTLOOKS BUT WILL CONTINUE TO MENTION IN THE
HWO. AS FOR TEMPERATURES...WITH LITTLE CHANGE IN THE THERMAL
PROFILES...NOT MUCH CHANGE FROM YESTERDAYS HIGHS AND FOLLOWED
PERSISTENCE FROM PREVIOUS FORECAST.

SHORT WAVE TROUGH AXIS WILL SLOWLY MIGRATE EAST THIS EVENING.
COMBINE THAT WITH THE LOSS OF DAYTIME HEATING...CONVECTION WILL
DIMINISH BY MIDNIGHT. A SLIGHTLY COOLER/DRIER AIR MASS ADVECTS
INTO THE REGION BUT NOT TOO MUCH WHERE SOME PATCHY FOG IS
POSSIBLE. THIS WILL BECOME MORE OF AN ISSUE WHERE PRECIP FALLS
DURING THE DAY. OVERNIGHT LOWS WILL GENERALLY FALL BETWEEN 55-60F.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
SHORT WAVE RIDGE AXIS MOVES ACROSS NY/NE ON SATURDAY WITH MAINLY
TRANQUIL CONDITIONS. HOWEVER...FORECAST SOUNDINGS DO SUGGEST
LINGERING INSTABILITY WHERE OUR ELEVATED HEAT SOURCES WILL LIKELY
SEE CU/CB DEVELOP AND MAY DEVELOP IN SOME ISOLATED
CONVECTION/PRECIP. THE PREVIOUS FORECAST SHIFT HAD AN EXCELLENT
HANDLE ON THIS AND VERY LITTLE CHANGES NEEDED AT THIS TIME. SKIES
WILL VARY FROM MOSUNNY TO PTSUNNY WITH SEASONABLE OR SLIGHT ABOVE
NORMAL TEMPERATURES FOR MID AUGUST.

UPSTREAM...A RATHER POTENT JET STREAK TRACKS ALONG THE
U.S./CANADIAN BORDER AND DIVES SOUTHEAST ACROSS THE GREAT LAKES
REGION SATURDAY NIGHT INTO SUNDAY. AT THIS TIME...WE HAVE
DISCOUNTED THE GFS DUE TO POOR INCONSISTENT RUNS /ESPECIALLY PER
THE ENSEMBLES/ AND THE NAM/ECMWF ARE IN EXCELLENT AGREEMENT AND
TRENDING TOWARD THE GFS ENSEMBLE MEMBERS. THIS FAVORS A FASTER AND
MORE PRONOUNCED FEATURES HEADING INTO SUNDAY. FAVORABLE WIND FIELD
AND SHEAR PROFILES SUGGEST AN ORGANIZED CONVECTIVE EVENT
DEVELOPING DURING SUNDAY. AS SUGGESTED BY SPC...DEGREE OF
PRECEDING CLOUD COVER MAY SUPPRESS INSTABILITY PARAMETERS BUT WE
DID LEAVE THE WINDOW OPEN FOR AN UPGRADE IN FUTURE OUTLOOKS. PER
THE NAM...OUR FORECAST EHI/S CLIMB TOWARD 2 M2/S2 WHICH IS
NOTABLE. IF WE ARE ABLE TO OBTAIN FURTHER INSOLATION...THEN THESE
VALUES WILL BE SURE TO INCREASE. WE WILL HIGHLIGHT THIS WITHIN THE
HWO THIS MORNING.

SINCE WE ARE IN FAVOR OF A FASTER SOLUTION WITH THE PROGRESS OF
THIS UPSTREAM WAVE...FROPA SHOULD OCCUR BEFORE MIDNIGHT SUNDAY
NIGHT. THIS WILL SURELY END THE POTENTIAL FOR ADDITIONAL
CONVECTION AND PROVIDE A BRISK WEST NORTHWEST FLOW OF COOL...DRIER
AND MORE STABLE AIR TOWARD MONDAY MORNING. 500MB TEMPS ACROSS THE
NORTH COUNTRY ARE EXPECTED TO DROP TOWARD -20C WITH 850MB TEMPS TO
LESS THAN 10C BY MONDAY MORNING.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
00Z NAM NOW ON BOARD WITH EURO WITH FASTER COLD FRONTAL PASSAGE
BEFORE SUNRISE ON MONDAY. 00Z GFS IS NOW TRENDING FASTER WITH COLD
FRONT...BUT STILL LAGS NAM/EURO BY ABOUT 6 HOURS. GEF/SREF
ENSEMBLES SUPPORT NAM/EURO...AND HAVE FOR A COUPLE OF DAYS...SO
EXTENDED WAS BASED EURO/GFS BLEND WEIGHTED TOWARDS THE EURO.

FOR MONDAY HAVE SLIGHT CHANCE POPS DUE TO COLD AIR ADVECTION AND
COLD POOL ALOFT WHICH MAY TRIGGER AN ISOLATED AFTERNOON SHOWER. FOR
TUESDAY SLIGHT CHANCE POPS NORTHERN THIRD OF AREA DUE TO POSSIBLE
-SHRA/TSRA AS WARM FRONT MOVES ACROSS LATE IN THE DAY. SLIGHT CHANCE
POPS AGAIN ON WEDNESDAY WITH TROUGH APPROACHING FROM MIDWEST AND
MOIST SOUTHWEST FLOW. CHANCE POPS THU AS COLD FRONT APPROACHES AND
THEN SLIGHT CHANCE POPS FRIDAY AS COOLER AIR ARRIVES DIFFUSELY WITH
A SERIES OF WEAK FRONTS.

OVERALL...MEAN TROUGH OVER EASTERN US WITH RIDGING OVER ROCKIES.
TEMPS NEAR TO BELOW NORMAL MON-TUE...AND NEAR TO ABOVE NORMAL
REMAINDER OF EXTENDED.

&&

.AVIATION /14Z FRIDAY THROUGH TUESDAY/...
DENSE FOG AND STRATUS HAS FORMED IN THE RIVER VALLEYS THIS MORNING
WITH THE WORST IN THE HUDSON VALLEY FROM HUDSON NORTH TO KGFL. THIS
FOG IS AFFECTING KGFL AND KALB.  EXPECT FOG TO BURN OFF BETWEEN 13Z
AND 14Z.  MODELS INDICATE ISOLATED SHOWER/THUNDER ACTIVITY THIS
AFTERNOON AHEAD OF A WEAK COLD FRONT. WE INDICATED ISOLD NATURE WITH
CB IN CLOUD GROUP.

WINDS SOUTH TO SOUTHWEST AT AROUND 10 KT TODAY. WINDS BECOMING LIGHT
AND VARIABLE TONIGHT BEFORE INCREASING FROM THE WEST AROUND 5-10
KNOTS ON SATURDAY.

OUTLOOK...
FRI-SUN...VFR. CHC MVFR WITH -SHRA/-TSRA. IFR POSSIBLE MORNING FG.
MON/TUE...VFR. NO SIG WX.

&&

.FIRE WEATHER...
A WEAK COLD FRONT WILL BRING A CHANCE OF SHOWERS AND
THUNDERSTORMS AGAIN TODAY. AN UPPER LEVEL DISTURBANCE AND
ANOTHER COLD FRONT WILL CONTINUE TO BRING ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS ON SUNDAY.

THE RH VALUES WILL LOWER TO 45 TO 60 PERCENT DURING THIS
AFTERNOON. ANOTHER EXCELLENT RECOVERY TO 90 TO 100 PERCENT IS
EXPECTED BY SATURDAY MORNING.

THE WINDS WILL BE FROM THE SOUTH OR SOUTHWEST AT 5 TO 10 MPH
TODAY INTO THE OVERNIGHT PERIOD. WESTERLY WINDS LESS THAN 10 MPH
ARE EXPECTED ON SATURDAY.

&&

.HYDROLOGY...
NO WIDESPREAD HYDRO PROBLEMS ARE EXPECTED THE NEXT FEW DAYS...BUT
FRIDAY TROUGH SUNDAY LOCATIONS COULD RECEIVE A QUICK COUPLE OF
INCHES OF RAIN DUE TO SLOW MOVING THUNDERSTORMS. SOME URBAN AND POOR
DRAINAGE FLOODING IN LOW LYING AREAS IS POSSIBLE. A DRIER AIR MASS
WILL RETURN EARLY NEXT WEEK.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...BGM/WASULA
NEAR TERM...BGM/WASULA
SHORT TERM...BGM
LONG TERM...SND
AVIATION...SND/WASULA
FIRE WEATHER...BGM
HYDROLOGY...BGM/WASULA
Hazardous weather outlook, Aug 19, 9:27 AM EDT, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
927 AM EDT FRI AUG 19 2011

NYZ032-033-038>043-047>054-082>084-VTZ013>015-201100-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-
SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
927 AM EDT FRI AUG 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN ADIRONDACK
REGION...MOHAWK VALLEY...SCHOHARIE VALLEY...CAPITAL REGION...THE LAKE
GEORGE NORTHERN SARATOGA REGION...AND SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW AT THIS TIME.

A WEAK COLD FRONT WILL INITIATE THUNDERSTORMS LATER TODAY INTO
THIS EVENING. WHILE SEVERE WEATHER IS NOT EXPECTED...BRIEF WIND
GUSTS TO 50 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING IS
POSSIBLE. THUNDERSTORMS WILL TRACK TO THE EAST AROUND 10 TO 20 MPH.
DUE TO THE SLOW MOVEMENT...THE CHANCE FOR ISOLATED HEAVY RAINFALL
AMOUNTS THAT COULD RESULT IN LOCALIZED PONDING OF WATER.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW AT THIS TIME.

ANOTHER ROUND OF THUNDERSTORMS ARE EXPECTED ON SUNDAY AHEAD OF A
STRONG COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CTZ001-013-MAZ001-025-NYZ058>061-063>066-201100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-
EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-
EASTERN DUTCHESS-
927 AM EDT FRI AUG 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS AND THE EASTERN
CATSKILLS...MID HUDSON VALLEY...AND THE CENTRAL AND SOUTHERN
TACONICS OF EAST CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS CAPABLE OF
PRODUCING HAIL STONES ONE INCH IN DIAMETER OR GREATER...AND
DAMAGING WINDS 58 MPH OR GREATER THIS AFTERNOON INTO THE EARLY
EVENING. THE THUNDERSTORMS WILL FORM AHEAD OF A COLD FRONT...AND
MOVE TO THE EAST AT 10 TO 20 MPH.

DUE TO THE SLOW MOVEMENT...THE CHANCE FOR ISOLATED HEAVY RAINFALL
AMOUNTS THAT COULD RESULT IN LOCALIZED PONDING OF WATER.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW AT THIS TIME.

ANOTHER ROUND OF THUNDERSTORMS ARE EXPECTED ON SUNDAY AHEAD OF A
STRONG COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/ALBANY

In the hours before

Special weather statement, Aug 19, 11:59 AM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1159 AM EDT FRI AUG 19 2011

VTZ014-015-191630-
WESTERN WINDHAM VT-EASTERN WINDHAM VT-
1159 AM EDT FRI AUG 19 2011

...A STRONG THUNDERSTORM IN

  WINDHAM COUNTY IN SOUTHERN VERMONT...

AT 1154 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 40 MPH...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR
TOWNSHEND AND MOVING EAST AT 15 MPH.

THE THUNDERSTORM WILL BE NEAR...
SAXTONS RIVER...BELLOWS FALLS AND WESTMINSTER BY 1230 PM EDT

RAINFALL RATES WILL BE AROUND HALF AN INCH AN HOUR.

LAT...LON 4306 7245 4306 7246 4305 7245 4302 7245
      4302 7281 4320 7282 4322 7243 4315 7245
      4314 7243
TIME...MOT...LOC 1557Z 267DEG 12KT 4312 7269

TAW/LFM
Special weather statement, Aug 19, 12:19 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1219 PM EDT FRI AUG 19 2011

NYZ040-047-191645-
MONTGOMERY NY-SCHOHARIE NY-
1219 PM EDT FRI AUG 19 2011

...A STRONG THUNDERSTORM IN

  MONTGOMERY COUNTY IN EASTERN NEW YORK...
  SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...

AT 1217 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...WINDS AROUND 45
MPH...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR COBLESKILL...OR
ABOUT OVER COBLESKILL...AND MOVING EAST AT 10 MPH.

THE THUNDERSTORM WILL BE NEAR...
CENTRAL BRIDGE AND 6 MILES NORTHWEST OF SCHOHARIE BY 1245 PM EDT

RAINFALL RATES MAY APPROACH A HALF AN INCH IN AN HOUR.

LAT...LON 4288 7424 4283 7423 4280 7426 4277 7425
      4276 7427 4275 7431 4272 7427 4271 7420
      4265 7419 4263 7457 4281 7461
TIME...MOT...LOC 1619Z 261DEG 9KT 4274 7447

TAW
Special weather statement, Aug 19, 12:25 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1225 PM EDT FRI AUG 19 2011

NYZ042-043-191730-
NORTHERN WASHINGTON NY-NORTHERN WARREN NY-
1225 PM EDT FRI AUG 19 2011

...A STRONG THUNDERSTORM MOVING INTO

  NORTHERN WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
  EASTERN WARREN COUNTY IN EAST CENTRAL NEW YORK...

AT 1222 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...WINDS AROUND 45
MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED
NEAR EAGLE POINT CAMPGROUND...OR ABOUT 16 MILES NORTH OF
WARRENSBURG...AND MOVING EAST AT 10 MPH.

THE THUNDERSTORM WILL BE NEAR...
HAGUE AND ROGERS ROCK CAMPGROUND BY 130 PM EDT

RAINFALL AMOUNTS MAY RANGE FROM A HALF AN INCH TO AN INCH FROM THIS
THUNDERSTORM.

IN ADDITION TO LARGE HAIL AND STRONG WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4379 7336 4376 7335 4372 7337 4369 7340
      4367 7340 4365 7341 4364 7387 4377 7390
      4381 7339
TIME...MOT...LOC 1624Z 261DEG 9KT 4374 7376

TAW/LFM
Special weather statement, Aug 19, 12:43 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1243 PM EDT FRI AUG 19 2011

NYZ033-041-042-191715-
HAMILTON NY-NORTHERN WARREN NY-NORTHERN SARATOGA NY-
1243 PM EDT FRI AUG 19 2011

...A STRONG THUNDERSTORM IN

  HAMILTON COUNTY IN EASTERN NEW YORK...
  WARREN COUNTY IN EAST CENTRAL NEW YORK...
  SARATOGA COUNTY IN EAST CENTRAL NEW YORK...

AT 1240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...WINDS AROUND 50
MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED 6
MILES EAST OF SACANDAGA CAMPGROUND...OR ABOUT 19 MILES SOUTHEAST OF
SPECULATOR...AND MOVING EAST AT 10 MPH.

THE THUNDERSTORM WILL BE NEAR...
6 MILES NORTH OF DAY CENTER BY 115 PM EDT

RAINFALL RATES MAY APPROACH AN INCH IN AN HOUR.

IN ADDITION TO LARGE HAIL AND STRONG WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4351 7394 4329 7388 4326 7424 4344 7430
TIME...MOT...LOC 1642Z 258DEG 8KT 4337 7415

TAW

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 8:52 PM EDTAreal Flood AdvisoryALYDutchess3 hr
Aug 18, 9:06 PM EDTFlash Flood WarningALYDutchess85 min
Aug 19, 12:19 PM EDTSpecial Weather StatementALYMontgomery26 min
Aug 19, 12:25 PM EDTSpecial Weather StatementALYWarren65 min
Aug 19, 12:43 PM EDTSpecial Weather StatementALYWarren32 min
Aug 19, 12:59 PM EDTAreal Flood AdvisoryALYWarren3 hr
Aug 19, 1:21 PM EDTSevere Thunderstorm WarningALYWarren, Washington54 min
Aug 19, 1:36 PM EDTSevere Thunderstorm WarningALYAlbany, Schenectady, Schoharie54 min
Aug 19, 1:43 PM EDTSevere Thunderstorm WarningALYUlster62 min
Aug 19, 2:01 PM EDTSpecial Weather StatementALYWashington29 min
Aug 19, 2:07 PM EDTSevere Thunderstorm WarningALYSaratoga, Warren, Washington53 min
Aug 19, 2:08 PM EDTAreal Flood AdvisoryALYUlster3 hr
Aug 19, 2:31 PM EDTSpecial Weather StatementALYMontgomery29 min
Aug 19, 2:32 PM EDTSpecial Weather StatementALYGreene28 min
Aug 19, 2:35 PM EDTSpecial Weather StatementALYAlbany25 min
Aug 19, 2:45 PM EDTFlash Flood WarningALYUlster4 hr
Aug 19, 2:47 PM EDTSpecial Weather StatementALYUlster43 min
Aug 19, 3:00 PM EDTSpecial Weather StatementALYMontgomery45 min
Aug 19, 3:05 PM EDTSevere Thunderstorm WarningALYAlbany, Montgomery, Schenectady, Schoharie55 min
Aug 19, 3:15 PM EDTAreal Flood AdvisoryALYAlbany, Schoharie2 hr
Aug 19, 3:15 PM EDTSevere Thunderstorm WarningALYUlster60 min
Aug 19, 3:24 PM EDTSpecial Weather StatementALYUlster36 min
Aug 19, 3:32 PM EDTSpecial Weather StatementALYRensselaer28 min
Aug 19, 3:44 PM EDTSevere Thunderstorm WarningALYAlbany, Greene, Montgomery, Schenectady, Schoharie50 min
Aug 19, 4:28 PM EDTSpecial Weather StatementALYDutchess32 min
Aug 19, 4:45 PM EDTSpecial Weather StatementALYRensselaer30 min
Aug 19, 4:58 PM EDTSpecial Weather StatementALYDutchess32 min
Aug 19, 5:10 PM EDTSevere Thunderstorm WarningALYDutchess, Ulster50 min
Aug 19, 5:33 PM EDTAreal Flood AdvisoryALYDutchess113 min
Aug 19, 6:18 PM EDTSevere Thunderstorm WarningALYDutchess41 min

Nearby

Severe Thunderstorm Warnings in New York, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.